MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010301
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 07/07/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the mesh - ventralex (device #3).Additional supplemental emdrs were submitted to represent the bard flat mesh (device #1) and bard mesh - composix e/x (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2002 ¿ patient was diagnosed with abdominal incisional hernia thereby underwent open repair with the implant of bard flat mesh (device #1).Per op notes, ¿the hernia in midline and lower sternotomy incision was noted.The bard flat mesh (device #1) was placed on the defect and secured using sutures circumferentially.¿ (b)(6) 2003 ¿ patient was diagnosed with recurrent incisional hernia and umbilical hernia thereby underwent laparoscopic repair with the implant of composix e/x mesh (device #2) and ventralex patch (device #3).Per op notes, ¿recurrent hernia was just inferior to the xiphoid process which had some incarcerated omentum.A piece of composix e/x mesh (device #2) was placed within abdomen and tacked.The ventralex patch (device #3) was placed through the umbilical defect and secured using sutures.¿ (b)(6) 2010 ¿ patient was diagnosed with recurrent and incarcerated incisional hernia at epigastrium thereby underwent laparoscopic repair with the partial removal of meshes (device #1, 2).Per op notes, ¿the adhesions around umbilicus and epigastrium were taken down.The liver was also adhered to the previous mesh (device #3) and was freed from the mesh.Both the meshes (device #1, #2) were retracted and pulled away at inferior portion of recurrent hernia.Part of the old mesh (device #1, #2) were excised and removed.A synthetic mesh was placed intraabdominally to cover the defect and sutured.¿ (b)(6) 2011 ¿ patient underwent laparoscopic terminal ileum and right colon resection and cyst excision.(b)(6) 2011 ¿ patient was diagnosed with right lower quadrant incarcerated incisional hernia thereby underwent laparoscopic repair with implant of synthetic mesh.(b)(6) 2012 ¿ patient was diagnosed with recurrent right flank hernia thereby underwent open repair with the implant of ventrio patch (device #4).Per op notes, ¿the synthetic mesh was peeled off from anterior abdominal wall, which was adherent to omentum.A ventrio patch (device #4) was placed to cover the entire defect and secured using tackers.¿.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22458271
Report Number1213643-2025-00601
Device Sequence Number8252268
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355(10)43JND273
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010301
Device Lot Number43JND273
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale